# SDR 97ZZZX3406

- Difficulty date: June 24, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N401BK
- Make and model: Cessna 402C
- Aircraft serial: 402C0297
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Rod End
- Part number: ADNE4JW
- Condition: Bearing Failed
- Location: Nlg
- Part time: 3,500 hours
- Stage of operation: LD
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

NOSE GEAR COLLAPSED UPON LANDING.  THE NOSE GEAR ROD END BEARING SEPARATED FROM HOUSING ALLOWING NOSE GEAR TO BECOME SEPARATED FROM NOSE GEAR ACTUATOR.  THIS ALLOWED ACTUATOR TO FULLY EXTEND AND GIVE THE PILOT THE APPEARANCE OF 3 GREEN, DOWN, AND LOCKED, BUT, ACTUALLY, THE NOSE GEAR WAS NO LONGER CONNECTED TO THE NOSE GEAR ACTUATOR.  THE BEARING ITSELF WAS STILL CONNECTED TO THE NOSE GEAR.  SUSPECT CAUSE, NO REQUIREMENT TO 'TIME CHANGE' THESE ITEMS.  SUBMITTER STATED THESE ARE OPERATED TO 'FAILURE' ITEMS.  THEY SHOULD BE TIME CHANGED OR ROUTINELY DYE PENETRANT INSPECTED.  HAVE CONTACTED THE ACO IN WICHITA.  AC E-117W.  SEE AD 84-20-02.
